Winter Weather, Dade
- When
- February 24, 12:00 AM EST to 12:00 PM EST
- Where
- Dade forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
CoCoRaHS observer reported 0.2 inches of snow.
Continued cold temperatures combined with a series of upper-level troughs and associated surface low pressure systems to bring significant snow totals to portions of North Georgia. Although light wintry precipitation occurred on the 24th, the heaviest snowfall amounts occurred from the afternoon of the 25th into the early morning hours of the 26th.
Every event with a place to put it; 57 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Continued cold temperatures combined with a series of upper-level troughs and associated surface low pressure systems to bring significant snow totals to portions of North Georgia. Although light wintry precipitation occurred on the 24th, the heaviest snowfall amounts occurred from the afternoon of the 25th into the early morning hours of the 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 23, 8:54 PM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 854 PM EST MON FEB 23 2015 .UPDATE... LOOKING AT THE 18Z RUN OF THE GFS AND NAM BUFR SOUNDINGS...THEY ARE NO LONGER SHOWING A DEEP WARM LAYER MOVING OVER NORTH GA TONIGHT. THE MODEL SOUNDINGS ARE NOW INDICATING EITHER A RAIN/SLEET/SNOW MIX WITH MOST AREAS ACROSS THE EXTREME NORTH BECOMING ALL SNOW LATE TONIGHT. HAVE ALSO ADDED A ROW OF COUNTIES TO THE SOUTHEASTERN PART OF THE ADVISORY AREA TO INCLUDE ATHENS. WITH ADDITIONAL SNOW EXPECTED OVER WHITFIELD COUNTY...HAVE ADDED THEM TO THE WINTER STORM WARNING FOR TONIGHT. BASED ON LATEST TEMPERATURE TREND HAVE ALSO LOWERED MINS BY A COUPLE OF DEGREES...WHICH PUSHES THE FREEZING LINE A BIT FURTHER SOUTH HENCE ANOTHER REASON FOR ADDING ATHENS INTO THE ADVISORY. HAVE ALSO ADDED A RAIN/SLEET MIX TO ALL OF NORTH GA THIS EVENING HAS REPORTS HAVE COME IN ACROSS THE ATL AREA OF RAIN AND SLEET. NO OTHER CHANGES PLANNED AT THIS TIME. && .PREV DISCUSSION... /ISSUED 326 PM EST MON FEB 23 2015/ .WINTER STORM WARNING TONIGHT FAR NORTH AND NORTHEAST... .ANOTHER THREAT FOR SIGNIFICANT SNOW WEDNESDAY... SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... WINTER HAS CERTAINLY MADE A COMEBACK THIS MONTH. PRIMARY CONCERN AGAIN IS WINTER PTYPE AND CONFIDENCE IN ACCUMULATING SNOW AND ICE FOR TONIGHT/TUES MORNING AND AGAIN WED. FOCUS OF THIS SHORT TERM SECTION WILL BE ON FIRST EVENT. STARTING OFF A LITTLE WARMER THAN PREVIOUS EVENT LAST FRIDAY...SO HOPEFULLY IMPACTS WILL BE LESS ON ROADS. CLEAR SKIES AND GOOD RADIATIONAL COOLING ONLY EXPECTED EARLY THIS EVENING BUT WITH MAINLY HIGH CLOUDS...SHOULD HAVE NO TROUBLE DROPPING BELOW FREEZING IN NORTHERN THIRD OF CWA. PRECIP WILL SPREAD IN FROM THE SOUTH CLOSE TO THE POINT OF LOWEST TEMPS AFTER MIDNIGHT...FAIRLY SLOW TO RISE WITH PRECIP AND EVAP COOLING MAINTAINING COOL LOW LEVEL AIRMASS. ALTHOUGH SHORT WAVE IS MOVING QUICKLY...APPEARS WARM ADVECTION AND VERTICAL MOTION SUFFICIENT FOR GOOD PERIOD OF PRECIP. 12Z MODELS IN GOOD AGREEMENT ON GENERATING 0.10-0.25 INCH LIQUID EVEN IN FAR NORTH GA WHERE THERMAL PROFILES MOST FAVORABLE FOR ALL SNOW. RESULTING SNOW AMOUNTS WHICH INCLUDE GUIDANCE FROM WPC GIVES 0.5-1.5 INCHES MUCH OF NORTH GA AND 2-3 INCHES IN NORTH GA IN ELEVATIONS ABOVE 2000FT. CANT RULE OUT PERIOD OF FZRA WITH DEEP WARM LAYER NOW. IF THIS LAYER DOESNT COOL AS MUCH AS GFS/ECMWF INDICATE...COULD SEE A LITTLE MORE ICE THAN EXPECTED WHICH AT THIS TIME IS LESS THAN 0.05 INCHES MAINLY ON TREES AND POWER LINES. CHC FOR BUST IS THERE IF SFC TEMPS DONT COOL AS MUCH AS EXPECTED TONIGHT. MODELS BRINGING IN CLOUDS FAST REST OF THIS AFTERNOON AND THIS EVENING. WITH MOSTLY CLEAR SKIES NOW...THINKING THAT ONSET OF CLOUDS WILL BE SLOWER THAN MODELS RESULTING IN COOLER TEMPS THIS EVENING. WILL CONTINUE TO MONITOR. SNELSON LONG TERM /WEDNESDAY THROUGH MONDAY/... BIG CONCERN FOR LATE WEDNESDAY AND WEDNESDAY NIGHT FOR SNOW POTENTIAL ACROSS MAINLY N GA. 12Z MODEL GUIDANCE TOOK A SMALL BUT DECIDEDLY SIMILAR SHIFT NORTH WITH QPF WED/WED NIGHT. 12Z ECMWF AND 15Z SREF QUITE OMINOUS WITH QPF. GFS STARTING TO APPEAR AS A SOUTHERN OUTLIER. IF QPF WERE CONVERTED TO SNOW...COULD SEE 2 TO 4 INCHES OVER MUCH OF NORTH HALF OF CWA. A WINTER STORM WATCH MAY BE NEEDED AND IF SO WOULD BE ISSUED ON TUESDAY PARTLY TO MINIMIZE CONFUSION WITH EVENT TONIGHT. OUTSIDE OF GRIDS WED/WED NIGHT...MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LATEST GUIDANCE. BDL/SNELSON PREVIOUS DISCUSSION... MODELS CONTINUE TO SHOW AN ACTIVE FLOW ALOFT... WITH OCCASIONAL DISTURBANCES TRAVERSING THE AREA THROUGH THE WEEKEND. THE INITIAL CONCERN IS THE POTENTIAL FOR WINTRY PRECIPITATION TO SPREAD INTO MUCH OF NORTH GEORGIA LATE WEDNESDAY AND WEDNESDAY NIGHT AS A GULF LOW TRACKS ACROSS SOUTH GEORGIA WEDNESDAY-WEDNESDAY NIGHT. ECMWF AND GFS SHOW SUFFICIENT MOISTURE/PRECIP SPREADING NORTHWARD AND OVER A WEDGE OF COLD TEMPERATURES ANCHORED ACROSS NORTH GEORGIA LATE WEDNESDAY-WEDNESDAY NIGHT. ALTHOUGH STILL HAVE MUCH UNCERTAINTY ON JUST HOW FAR NORTH THE PRECIP/MOISTURE WILL SPREAD... WILL SHOW SOME LIGHT ACCUMULATING SNOW OF AN INCH OR LESS ACROSS MAINLY NE GEORGIA WEDNESDAY NIGHT-THURSDAY MORNING FOR NOW... ALTHOUGH A LIGHT DUSTING MAY BE POSSIBLE FOR AREAS SOUTH OF ATLANTA FROM LA GRANGE TO ATHENS AND NORTHWARD THURSDAY MORNING WHERE GUIDANCE SHOWS TEMPERATURES DIPPING TO NEAR FREEZING. THE LOW PRESSURE SYSTEM AND ASSOCIATED MOISTURE PUSH EAST ON THURSDAY... WITH A COLD DOME OF HIGH PRESSURE SETTLING OVER THE STATE INTO THE WEEKEND. THE GFS KEEPS THE AREA MAINLY DRY FOR FRIDAY AND SATURDAY... THEN POSSIBLY SPREADING PRECIP OVER THE COLD SURFACE WEDGE NOW ON SUNDAY... WHILE THE ECMWF SPREADS THE PRECIP OVER THE COLD WEDGE FROM SATURDAY AFTERNOON THROUGH SUNDAY. WILL COMPROMISE AND SHOW THE GREATER POPS SATURDAY NIGHT-SUNDAY... WITH A MIX OF WINTRY WEATHER ACROSS FAR NORTH GEORGIA AT THIS TIME. WILL HAVE TO MONITOR LATER MODEL RUNS CLOSELY THROUGH THE WEEK AS IT APPEARS WINTER WEATHER CONCERNS WILL CONTINUE INTO THE WEEKEND. STAY TUNED. 39 AVIATION... 00Z UPDATE... BIGGEST CHANGE IS THE TIMING OF THE ONSET OF THE PRECIPITATION. WITH A LARGE AREA OF RAIN MOVING ACROSS AL...HAVE BROUGHT -RA INTO ATL/CSG AREAS AROUND 02-03Z. TEMPS WILL BE ABOVE FREEZING SO PRECIP SHOULD BE LIGHT RAIN. STILL LOOKING AT A WINTER MIX AFTER 06Z AND CONTINUING UNTIL MID TUESDAY MORNING WHEN THE PRECIP SHOULD END. CIGS ALSO SLOWER TO COME DOWN AND HAVE BROUGHT IN MVFR/IFR CIGS AFTER 06Z TONIGHT. CIGS SHOULD RISE TO MVFR AND EVENTUALLY VFR BY TUESDAY AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 32 41 30 43 / 90 70 5 100 ATLANTA 32 44 33 38 / 80 70 10 100 BLAIRSVILLE 27 38 25 40 / 90 80 0 80 CARTERSVILLE 29 45 29 38 / 70 70 5 100 COLUMBUS 37 51 37 40 / 90 80 20 100 GAINESVILLE 29 40 30 40 / 90 70 0 90 MACON 39 48 35 42 / 90 80 10 100 ROME 27 45 27 39 / 60 60 0 100 PEACHTREE CITY 33 47 32 39 / 80 70 10 100 VIDALIA 38 45 41 47 / 70 80 10 100 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 3 PM EST TUESDAY FOR THE FOLLOWING ZONES: DAWSON...FANNIN...GILMER...GORDON...LUMPKIN...MURRAY... PICKENS...TOWNS...UNION...WHITE...WHITFIELD. WINTER WEATHER ADVISORY UNTIL 11 AM EST TUESDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...COBB...DADE...DEKALB...DOUGLAS... FLOYD...FORSYTH...GWINNETT...HALL...HARALSON...JACKSON... MADISON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...POLK... SOUTH FULTON...WALKER...WALTON. && SHORT TERM...17 LONG TERM....30 AVIATION...17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 553 PM EST MON FEB 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-242300- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 553 PM EST MON FEB 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...WINTER STORM WARNING IN EFFECT THROUGH TUESDAY MORNING FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST GEORGIA. ...WINTER WEATHER ADVISORY IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 20 AND INTERSTATE 85. AN UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR LIGHT SNOW ACROSS NORTH GEORGIA TONIGHT. THE GREATER CHANCE FOR ACCUMULATING SNOW WILL BE ALONG AND NORTH OF A CARROLLTON TO ATLANTA TO HOMER LINE...AND MAINLY FROM MIDNIGHT THROUGH TUESDAY MORNING. SNOW AMOUNTS WILL AVERAGE FROM A DUSTING UP TO 1.5 INCHES...WITH THE HIGHER AMOUNTS EXPECTED IN NORTHEAST GEORGIA. PLEASE SEE THE LATEST WINTER STORM WARNING AND ADVISORY PRODUCTS /ATLWSWFFC/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... LIGHT ACCUMULATING SNOW MAY BE ONGOING ACROSS PARTS OF NORTH GEORGIA THROUGH TUESDAY MORNING. SEE THE LATEST WINTER WEATHER ADVISORY /ATLWSWFFC/ FOR ADDITIONAL DETAILS. A LOW PRESSURE SYSTEM TRACKING ACROSS SOUTH GEORGIA COULD BRING A CHANCE OF WINTRY PRECIPITATION TO PARTS OF NORTH GEORGIA FROM LATE WEDNESDAY THROUGH THURSDAY MORNING. LIGHT ACCUMULATIONS OF SLEET AND SNOW ARE POSSIBLE. STAY TUNED TO LATER FORECASTS CONCERNING THIS CHANCE FOR WINTRY WEATHER ACROSS PARTS OF NORTH GEORGIA LATER IN THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The national radar mosaic for the moment the first event began.
39 winter storm, 18 winter weather. Local standard time, as filed.
CoCoRaHS observer reported 0.2 inches of snow.
CoCoRaHS observer reported 0.6 inches of snow.
CoCoRaHS observer reported 2.3 inches of snow.
The public reported 2.1 inches of snow.
The Gilmer County Emergency Manager reported 2.0 inches of snow.
CO-OP observer reported 0.5 inches of snow.
The public reported 2.0 inches of snow.
CoCoRaHS observer reported 1.8 inches of snow.
The public reported 3.5 inches of snow.
CoCoRaHS observer reported 3.2 inches of snow.
CoCoRaHS observer reported 3.0 inches of snow.
Amateur radio operator reported 2.5 inches of snow.
CoCoRaHS observer reported 1.5 inches of snow.
A total of 1.0 inches of snow was reported at the Whitfield County EOC.
Amateur radio operator reported 1.0 inches of snow.
CO-OP observer reported 1.9 inches of snow.
The Cherokee County Emergency Manager reported 0.6 inches of snow. Over 20 automobile accidents were reported across the county as well.
CoCoRaHS observer reported 0.6 inches of snow.
The public reported 0.7 inches of snow. Trace amounts of sleet and freezing rain mixed with the snow at times.
CoCoRaHS observer reported 0.5 inches of snow.
CoCoRaHS observer reported 0.7 inches of snow.
CoCoRaHS observer reported 0.4 inches of snow.
CoCoRaHS observer reported 1.5 inches of snow.
CoCoRaHS observer reported 0.2 inches of snow.
Amateur radio operator reported 0.8 inches of snow.
CoCoRaHS observer reported 0.3 inches of snow.
CO-OP observer reported 1.0 inches of snow.
CoCoRaHS observer reported 0.2 inches of snow.
The public reported 4.0 inches of snow in Adairsville.
A CO-OP observer reported 3.0 inches of snow southeast of Adairsville.
The public reported from 7 to 9 inches of snow in the Ringgold area.
The Catoosa County Emergency Manager reported 7 inches of snow in the Ringgold area.
The Chattooga County Emergency Manager reported 6.0 inches of snow in Summerville.
The public reported 6.5 inches of snow in the higher elevations of the county, generally above 1500 feet.
A trained spotter reported 7.0 inches of snow in the Trenton area.
The public reported 9.0 inches of snow in the Stephensville area.
The Fannin County 911 Center reported 5.5 inches of snow in the Blue Ridge area.
The Floyd County Emergency Manager reported 5.0 inches of snow in the Rome area with 6.0 to 8.0 inches in the northern part of the county.
The Gilmer County Emergency manager reported 5.0 inches of snow across the county.
The public reported 5.5 inches of snow in Ellijay.
The public reported 9.0 inches of snow in the Oakman area.
The Murray County Emergency Manager reported 5.0 inches of snow around Chatsworth with as much as 8.0 inches of snow in western portions of the county.
The public reported 2.3 inches of snow in the Dallas area.
The public reported 6.0 inches of snow in the Jasper area.
The Polk County 911 Center reported 7.0 to 8.0 inches of snow across the county.
The public reported 7.0 inches of snow in the Flintstone area.
The Whitfield County Emergency Manager reported 5.0 inches of snow in the Dalton area.
A trained spotter reported 5.5 inches of snow in the Tunnel Hill area.
CoCoRaHS observer reported up to a quarter of an inch of sleet in the Morrow area.
The public reported 2.0 inches in the Dawsonville area.
The public reported 0.5 inches of sleet in the Roswell area.
The public reported 2.5 inches of snow in the Roswell area.
A trained spotter reported 4.0 inches of snow north of Dahlonega.
The Towns County 911 Center reported 5.5 inches of snow at the EOC in Hiawassee, but up to 8.0 inches in the higher elevations of the county.
The public reported 7.5 inches of snow in Blairsville.
The White County Emergency Manager reported 4.0 inches of snow in the southwestern portion of the county.
The public reported 2.0 inches of snow in Woodstock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, February 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565796, 565792, 565798, 565800, 565804, 565806, 565811, 565822, 565825, 565826, 565827, 565829, 565830, 565833, 565834, 565835, 565793, 565794, 565795, 565797, 565802, 565803, 565790, 565808, 565814, 565817, 565836, 565820, 565838, 565839, 565840, 565841, 565842, 565843, 565846, 565847, 565849, 565850, 565856, 565857, and more.